Funnel Cloud, La Moure
- When
- May 25, 3:59 PM CST to 4:01 PM CST
- Where
- La Moure County, 1.18 mi SW of Edgeley
- Reported by
- Public
- Coordinates
- 46.360, -98.720
A funnel cloud was reported with a rain shower over the southern James River Valley where enhanced low to mid level circulation and steep lapse rates were noted.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
A funnel cloud was reported with a rain shower over the southern James River Valley where enhanced low to mid level circulation and steep lapse rates were noted.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 25, 2:31 PM CST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 331 PM CDT MON MAY 25 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 331 PM CDT MON MAY 25 2015 SHOWER AND THUNDERSTORM CHANCES THIS AFTERNOON AND EARLY EVENING HIGHLIGHT THE SHORT TERM FORECAST. AS DEPICTED WELL BY THE HRRR RUNS FROM THIS MORNING AND THROUGH THE AFTERNOON...ISOLATED TO SCATTERED SURFACE BASED CONVECTION CONTINUES TO DEVELOP ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON. GIVEN WEAK INSTABILITY...ANY THUNDERSTORMS ARE EXPECTED TO BE MUCH MORE ISOLATED COMPARED TO THE MORE DOMINANT RAIN SHOWER MODE. GIVEN THE DIURNAL NATURE OF THIS CONVECTION AND LACK OF STRONG FORCING...SHOWERS AND THUNDERSTORMS WILL FADE WITH SUNSET. SEVERE WEATHER IS NOT EXPECTED. OTHERWISE FOR TONIGHT...DID ADD A PATCHY FOG MENTION TO THE SOUTH CENTRAL AND SOUTHWEST WITH RAINFALL FROM EARLIER TODAY...CLEARING SKIES TONIGHT AND LIGHT WINDS ASSOCIATED WITH A WEAK SURFACE HIGH. A MILD TUESDAY IS EXPECTED WITH HIGHS IN THE MID 70S TO LOWER 80S IN A RATHER DEFUSE SURFACE PRESSURE PATTERN. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE TURTLE MOUNTAINS AND UPPER JAMES RIVER VALLEY DURING THE AFTERNOON IN ASSOCIATION WITH WEAK IMPULSES EMBEDDED IN NORTHWEST FLOW ALOFT. ONCE AGAIN GIVEN WEAK INSTABILITY...SEVERE WEATHER IS NOT EXPECTED. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 331 PM CDT MON MAY 25 2015 A PERSISTING REX BLOCKING PATTERN...OVER THE PACIFIC NORTHWEST...IS PROJECTED WITHIN THE CURRENT ENSEMBLE AND DETERMINISTIC MODELS TO REMAIN IN PLACE THROUGH MUCH OF THE EXTENDED. SPLIT FLOW ALOFT WILL RESULT AND CONTINUE OVER NORTH DAKOTA INTO THE WEEKEND. THEREAFTER...A TRANSITION TO ZONAL FLOW IS PROJECTED BY THE LONG TERM MODELS. OVERALL...SEVERAL EMBEDDED SHORTS WAVES WITHIN THE NORTHERN STREAM ALOFT WILL RESULT IN SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THE LONG TERM. AS OF NOW...THE GREATEST CHANCES FOR PRECIPITATION ARE WEDNESDAY NIGHT THROUGH EARLY FRIDAY MORNING. ALTHOUGH THE COMPLEXITY OF THE UPPER LEVEL FLOW HAS RESULTED IN HIGHER THAN NORMAL MODEL UNCERTAINTY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 331 PM CDT MON MAY 25 2015 MVFR/VFR CUMULUS FIELDS WILL CONTINUE TO DEVELOP ACROSS NORTHWEST AND CENTRAL NORTH DAKOTA...WITH SCATTERED TO ISOLATED RAIN SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EARLY EVENING. MVFR CONDITIONS IN LIGHT RAIN SHOWERS AND STRATUS WILL CONTINUE THIS AFTERNOON ACROSS SOUTHWEST NORTH DAKOTA. PRECIPITATION AREA WIDE WILL BEGIN TO FADE SHORTLY AFTER SUNSET. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...AYD LONG TERM...AC AVIATION...AYD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 319 PM CDT MON MAY 25 2015 NDZ013-023-025-262030- PIERCE-WELLS-FOSTER- 319 PM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR THUNDERSTORMS WILL PERSIST IN THE FORECAST THROUGH FRIDAY AND AGAIN ON SUNDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>012-017>022-031>037-040>048-050-051-262030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 319 PM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR THUNDERSTORMS WILL PERSIST IN THE FORECAST THROUGH FRIDAY AND AGAIN ON SUNDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AYD/ACOOP
The Aberdeen radar (KABR), 103 km away, was scanning. The volume nearest the first event began at 21:57 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2015Every state in 2015This day in weather historyWarnings in North Dakota, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577834.